Alert archive / Mississippi / River Flood Advisories in 2015

River Flood Advisory 2, NWS Jackson, MS

March 11, 2015Issaquena County, Washington County, Mississippi; East Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this river flood advisory at Mar 11, 2015, 12:59 PM CDT for Issaquena County, Washington County, Mississippi; East Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2015, 12:59 PM CDT (17:59 UTC)
Expired
Mar 13, 2015, 12:42 AM CDT
In force
36 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, Issaquena County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Greenville (GEEM6).

Action stage
36 ft
Minor stage
48 ft
Moderate stage
52 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07265455, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 11, 9:59 AM CDT, 3 hours earlier.

Area forecast discussion, Mar 11, 9:59 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT WED MAR 11 2015

.SHORT TERM...14Z SURFACE CHART INDICATED WEAK HIGH PRESSURE
EXTENDING FROM THE CENTRAL STATES INTO THE NORTHWEST HALF OF OUR FORECAST
AREA. LOW PRESSURE WAS LOCATED IN THE WESTERN GULF OF MEXICO WITH A
TROF EXTENDING NORTHEAST TO AROUND KHBG. SATELLITE IMAGERY SHOWED
EXTENSIVE LOW LEVEL CLOUDINESS ACROSS THE REGION BUT OVERNIGHT RAINFALL
WAS MOVING TO THE EAST OF THE FORECAST AREA.

EXPECT AN AREA OF RAIN TO MOVE BACK INTO THE SOUTHERN FORECAST AREA
LATER THIS AFTERNOON AS THE LOW MOVES NORTH. UNTIL THEN...EXPECT A
MAINLY DRY DAY. ONLY REAL FORECAST CONCERN IS REACHING FORECAST HIGH
TEMPERATURES SINCE THE CLOUD DECK SEEMS THICK AND IT WILL BE
DIFFICULT TO BREAK UP. MODEL HOURLY TEMPERATURES SEEM TO HAVE A GOOD
HANDLE ON CURRENT TEMPERATURES SO WILL GIVE THE FORECAST A CHANCE TO
WORK OUT WITHOUT AN UPDATE. /SW/

&&

.AVIATION...MOSTLY MVFR TO LIFR CONDITIONS ARE PREVAILING THIS
MORNING AS LOW CLOUDS CONTINUE TO PLAGUE THE REGION. TODAY WILL
ACTUALLY BE A FAIRLY DRY DAY FOR MOST OF THE AREA WITH SOME
SCATTERED ACTIVITY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. SKY
CONDITIONS WILL GRADUALLY IMPROVE TO MVFR CONDITIONS BUT THAT SHOULD
BE THE BEST IT GETS TODAY. CEILINGS WILL TREND BACK TO IFR FROM
03-06Z TONIGHT. MORE PRECIP WILL MOVE IN FROM THE SOUTH LATER
TONIGHT. /28/

&&

.PREV DISCUSSION... /ISSUED 420 AM CDT WED MAR 11 2015/

..MORE HEAVY RAIN ON THE WAY FOR LATER THURSDAY INTO FRIDAY...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...FOCUS FOR THIS FORECAST
CONTINUES TO BE ON PRECIP AND ANOTHER ROUND OF HEAVY RAINS
(ESPECIALLY FOR THU NGT INTO FRI). GENERALLY SPEAKING...OUR FORECAST
AREA WILL BE IN THE LULL FROM THE HEAVIER PRECIP TODAY INTO AT LEAST
HALF OF THU. THERE WILL BE SOME PRECIP AROUND DURING THIS TIME...BUT
NOT OF THE WIDESPREAD AND HEAVY NATURE AS WHAT IS EXPECTED FOR THU
NGT INTO FRI.

AS OF 3AM...THE WEAK SFC BOUNDARY EXTENDS FROM COLUMBIA TO DEKALB.
LIGHT PRECIP HAS BEEN STREAMING NE ACROSS THE E HALF EARLY THIS
MORNING AND EXPECTATIONS ARE FOR THIS TO PUSH ALMOST OUT OF THE CWA
FOR THE START OF THE TODAY PERIOD. WILL CATCH THE BEST POPS FOR
EARLY THIS MORNING AND THOSE BEING OVER THE E/SE HALF. LOOK FOR THE
LIGHT PRECIP TO DIMINISH BY MID MORN WITH NOT MUCH OCCURRING FOR THE
REST OF THE AFTERNOON. HOWEVER...WILL KEEP SOME CHANCE WORDING FOR
THE S/SE 1/3RD AS DECENT MOISTURE WILL STILL BE PRESENT AND THE
PROXIMITY OF THE BOUNDARY COULD SUPPORT SOME ACTIVITY. WILL ONLY
WORD RAIN (NO THUNDER). TEMPS WILL BE SLOW TO WARM THANKS TO CLOUDS
AND SOME WEAK CAA...BUT MUCH OF THE CWA TO PEAK BETWEEN 65-70 WITH
SOME OF THE FAR SE HITTING THE LOWER 70S.

TONIGHT INTO THE FIRST HALF OF THU WILL BE A TRANSITION PERIOD AND
JUST HOW THINGS WILL EVOLVE IS UNCERTAIN. THE NEXT S/WV IS SHOWING
ITSELF AS A LARGE CONVECTIVE COMPLEX HAS TAKEN SHAPE IN THE SW GULF.
FORECAST MODELS SHOW THE SAME GENERAL SYNOPTIC SETUP FOR THU INTO
FRI...BUT DIFFER ON THE TIME/WHERE THE CLUSTERS OF THE MAIN PRECIP
WILL DEVELOP. THIS WILL HAVE HUGE IMPLICATIONS ON IF/WHERE THE MAIN
PRECIP AXIS SETS UP AND HOW MUCH PRECIP WILL OCCUR. AT THIS TIME...A
BLENDED APPROACH AND USE OF THE GFS ENS SEEMS LIKE THE BEST COURSE
AT THIS TIME TO FOCUS ON A PRECIP AXIS. FROM THIS...THE AXIS OF
HEAVIEST PRECIP FROM TONIGHT INTO FRI IS ACROSS THE W HALF. A
CAVEAT IS THAT DUE TO MORE UNCERTAINTY...LOWER AMOUNTS WERE USED
FOR LATE THU NGT INTO FRI WHICH HAVE AN IMPACT ON OVERALL TOTALS
ACROSS THE E HALF. BUT AFTER ALL IS SAID AND DONE...THAT AREA COULD
HAVE THE HIGHEST TOTALS. ADJUSTMENTS TO THE FORECAST FOR QPF SHOULD
BE EXPECTED.

AS FOR SOME CONCERNS/POTENTIAL...THERE IS A TREND FOR THE
EURO/GFS/GEM TO FOCUS THE BEST LOW LEVEL CONVERGENCE ALONG WITH
MOISTURE TRANSPORT EXTENDING FROM THE SE LA REGION INTO THE I-55 AND
I-59 CORRIDOR. IF THIS DOES PAN OUT...THEN THAT WOULD SUPPORT THE
HEAVY PRECIP AXIS MORE EAST THAN THE CURRENT LOCATION. WHAT IS ALSO
A CONCERN IS HOW THESE MODELS SHOW A PROLONGED WEAKNESS IN THE
CORFIDI VECTORS FROM LATE THU INTO FRI. THIS SIGNAL SUPPORTS SLOW
MOVING CONVECTION WITH TRAINING OF STORMS. COMBINE THAT WITH 99
PERCENTILE PWS (1.6-1.8 IN) AND WE COULD HAVE A SIGNIFICANT FLOODING
EVENT SHAPING UP. HOWEVER...JUST TOO MUCH UNCERTAINTY EXISTS AS THE
AXIS OF THE HEAVIEST PRECIP COULD SHIFT OR EVENT THE MAIN PRECIP
AREA GET FOCUS TO OUR SOUTH WHICH WOULD RESULT IS LESS EFFICIENT
(MORE STRATIFORM) PRECIP SPREADING OVER OUR AREA. ACCOUNTING FOR ALL
THESE ELEMENTS...FOLLOWING THE WPC QPF IS THE BEST COURSE AT THIS
TIME. WE WILL ALSO HOLD OFF ON ANY WATCH PRODUCTS AND CONTINUE TO
ADVERTISE THE CURRENT HAZARDS WITH THE MAIN ADJUSTMENTS TO THE
TIMING. /CME/

LONG TERM...FRIDAY THROUGH WEDNESDAY...THE PERSISTENT WET WEATHER
PATTERN WILL CONTINUE FRIDAY BUT LOWER RAIN CHANCES ARE EXPECTED
SATURDAY WITH DRIER WEATHER IN STORE SUNDAY INTO TUESDAY. WARMER
THAN NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR MOST OF THE
CWA THROUGH THE LONG TERM PERIOD.

WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL BE ONGOING OVER THE CWA
FRIDAY MORNING AS A SHORTWAVE LIFTS NORTH FROM THE SOUTHERN PLAINS
INTO THE CENTRAL PLAINS. THIS SHORTWAVE WILL SUPPORT A SURFACE LOW
THAT MODEL CONSENSUS PLACES NEAR THE ARKLATEX AT DAYBREAK AND TRACKS
NORTH NORTHEAST TO THE MID MISSISSIPPI VALLEY FRIDAY EVENING. AHEAD
OF THE TRAILING COLD FRONT A VERY MOIST AIRMASS WILL BE IN PLACE
WITH LOW TO MID 60 DEGREE SURFACE DEW POINTS AND A PW AROUND 1.65
INCHES...MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL. THERE IS A
SPREAD IN MODELS WHERE THE HEAVIEST RAINFALL WILL SET UP BUT ANOTHER
WIDESPREAD ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER OUR AREA
FRIDAY AND FRIDAY NIGHT. THIS RAINFALL WILL FALL OVER SATURATED
SOILS AND ELEVATED RIVERS FROM THE PREVIOUS DAYS RAINFALL AND A
FLASH FLOOD WATCH AND OR WARNING MAY BE ISSUED LATER FOR PORTIONS OF
THE AREA. OVERALL INSTABILITY LOOKS TO REMAIN LIMITED BUT
THUNDERSTORMS WILL BE POSSIBLE AND THE HEAVIEST RAINFALL CAN BE
EXPECTED WITH THE STRONGEST STORMS AND WHERE THE STORMS TRAIN OVER
THE SAME AREA. DRIER AIR WILL SLOWLY FILTER INTO OUR CWA FRIDAY
NIGHT INTO SATURDAY FROM THE WEST AS THE WEAK SURFACE LOW SHIFTS
FARTHER NORTHEAST OF OUR CWA AND DRAGS A WEAK COLD FRONT INTO OUR
CWA. THIS COLD FRONT WILL STILL BE NORTH-SOUTH ORIENTED NEAR
INTERSTATE 55 SATURDAY. CHANCE POPS WILL BE CARRIED SATURDAY OVER
EAST MISSISSIPPI WITH SLIGHT CHANCE WEST OF I-55. SATURDAY A
NORTHERN STREAM SHORTWAVE WILL CLOSE OFF OVER THE GREAT LAKES REGION
WHILE A SECOND CLOSED LOW CONTINUES OVER MEXICO. OUR CWA WILL BECOME
MORE UNDER THE INFLUENCE OF THE NORTHERN STREAM CLOSED LOW TO THE
NORTHEAST AND LESS INFLUENCED BY THE CLOSED LOW OVER MEXICO. THIS
NORTHERN STREAM LOW WILL HELP DROP A SLIGHTLY STRONGER COLD FRONT
ACROSS OUR CWA SATURDAY NIGHT THAT WILL BRING AN END TO THE WET
WEATHER ALONG WITH SLIGHTLY COOLER TEMPERATURES AND MUCH DRIER AIR.
PWS BELOW A HALF INCH WILL RESIDE OVER THE NORTHERN HALF OF OUR CWA
BY SUNDAY EVENING. THE SURFACE HIGH TO OUR NORTH IN THE WAKE OF THE
COLD FRONT WILL SLIDE EAST THROUGH MONDAY PREVENTING RETURN FLOW AND
MAINTAINING THE DRY AIRMASS UNTIL TUESDAY. DRY WEATHER IS EXPECTED
TO LAST THROUGH THE DAY TUESDAY BUT LOW RAIN CHANCES WILL RETURN TO
AT LEAST OUR SOUTHERN ZONES TUESDAY NIGHT. THE OLD CLOSED LOW OVER
MEXICO WILL BE OPENING UP OVER THE SOUTHERN PLAINS WHILE ANOTHER
WEAK COLD FRONT DROPS ACROSS OUR CWA. DEEP MOISTURE LOOKS TO REMAIN
LIMITED OVER OUR CWA BUT THE TWO FEATURES WILL COMBINE TO SQUEEZE
OUT A FEW SHOWERS OVER OUR SOUTH TUESDAY NIGHT INTO WEDNESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  60  74  63 /  42  74  76  98
MERIDIAN      69  60  75  63 /  63  60  76  96
VICKSBURG     67  59  73  63 /  20  80  81  98
HATTIESBURG   75  64  75  64 /  56  62  76  98
NATCHEZ       67  60  73  62 /  42  82  81  98
GREENVILLE    66  55  69  62 /   3  64  89  96
GREENWOOD     68  57  72  64 /   7  64  86  95

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 11, 5:23 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT WED MAR 11 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
523 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WE ARE CONFIDENT IN HEAVY RAINFALL AND SOME FLOODING FOR A GOOD
PORTION OF THE REGION LATER THURSDAY THROUGH FRIDAY. GENERALLY...2
TO 4 INCHES OF RAIN WILL BE POSSIBLE FROM A FEW ROUNDS OF RAIN. THIS
WILL COMBINE WITH SATURATED SOILS AND BRING THE THREAT FOR FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THURSDAY INTO FRIDAY.

CME

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 11:41 AM CDTRiver Flood WarningJANYazoo11 days
Mar 11, 11:41 AM CDTRiver Flood WarningJANSunflower9 days
Mar 11, 12:59 PM CDTRiver Flood AdvisoryJANBolivar, Washington36 hr
Mar 11, 12:59 PM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren36 hr
Mar 11, 12:59 PM CDTRiver Flood AdvisoryJANAdams, Wilkinson36 hr
Mar 11, 3:29 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Claiborne, Copiah and 23 more47 hr
Mar 11, 11:51 AM CDTRiver Flood WarningJANFranklin9 days

Nearby

River Flood Advisories in Mississippi, 2015River Flood Advisories in Louisiana, 2015River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.